MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE STEELCORE¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE STEELCORE¿; WIRE, GUIDE, CATHETER
Model Number 1003282
Medical Device Problem Codes Break (1069); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure performed was to treat a mildly calcified, superficial femoral artery.Once the.018 ht steel core guidewire was placed imaging was performed and it appeared that the coil tip had unraveled and separated.Therefore, device was removed and noted to still be intact; however, separated from the core with the tip coils stretched.A new ht steelcore guidewire was advanced and had the same issue.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in b5 are filed under separate medwatch report numbers.
 
Event or Problem Description
Subsequent to the previously filed report, it was noted that the the second ht steelcore guidewire was not broken only stretched.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported stretched coils were confirmed.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported stretched coils appear to be related to the operational context of the procedure.It was reported that during use of the guide wire, the coils were noted to be stretched.Analysis of the returned device confirmed the stretched coils and noted bends on the distal end.This type of damage is consistent with interaction between the guide wire and challenging anatomy.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE STEELCORE¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21969487
Report Number2024168-2025-04705
Device Sequence Number15626216
Product Code DQX
UDI-Device Identifier08717648013959
UDI-Public(01)08717648013959(17)270131(10)5021761
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K982876
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1003282
Device Catalogue Number1003282
Device Lot Number5021761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer05/21/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite